Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 39, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Jun 25, 2021, 9:09 AM EDT. It took effect at Jun 25, 2021, 2:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2021, 9:09 AM EDT (13:09 UTC)
- In effect from
- Jun 25, 2021, 2:00 PM EDT
- Expired
- Jun 25, 2021, 9:49 PM EDT
- In force
- 8 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
152 WHUS73 KDTX 251309 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 909 AM EDT Fri Jun 25 2021 LHZ441>443-260215- /O.NEW.KDTX.SC.Y.0039.210625T1800Z-210626T0400Z/ Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 909 AM EDT Fri Jun 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... * WHAT...Expect sustained winds up to 16 knots from the south with gusts up to 26 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 6 PM EDT Friday with the largest waves expected around 4 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Thunderstorm activity today could produce locally higher winds and waves through the afternoon/evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LCZ460-260215- /O.NEW.KDTX.SC.Y.0039.210625T1800Z-210626T0400Z/ Lake St Clair- 909 AM EDT Fri Jun 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... * WHAT...Expect sustained winds up to 17 knots from the south with gusts up to 29 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 4 feet. * WHERE...Lake St Clair. * WHEN...The maximum winds are expected around 6 PM EDT Friday with the largest waves expected around 4 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Thunderstorm activity today could produce locally higher winds and waves through the afternoon/evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ444-260215- /O.NEW.KDTX.SC.Y.0039.210625T1800Z-210626T0400Z/ Michigan Waters of Lake Erie from Detroit River to North Cape MI- 909 AM EDT Fri Jun 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... * WHAT...Expect sustained winds up to 20 knots from the south with gusts up to 27 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 6 PM EDT Friday with the largest waves expected around 9 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Thunderstorm activity today could produce locally higher winds and waves through the afternoon/evening.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
496 WHUS73 KDTX 260149 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 949 PM EDT Fri Jun 25 2021 LCZ460-LEZ444-LHZ441>443-260300- /O.CAN.KDTX.SC.Y.0039.000000T0000Z-210626T0400Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 949 PM EDT Fri Jun 25 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have fallen generally below 20 kt with waves tapering off this evening, so the advisory has been canceled. Brief periods of locally higher winds and waves will remain possible tonight where any stronger showers or thunderstorms develop. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 25, 6:39 AM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 25, 6:39 AM EDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 639 AM EDT Fri Jun 25 2021 .AVIATION... MCV from overnight convection well to the southwest will work into the area today with showers increasing in coverage/intensity and the chance of embedded thunder also increasing into the afternoon hours. Overall, expect MVFR cigs to develop with this activity with IFR possible KMBS. Thunder will be most prevalent KPTK south this afternoon as vorticity spoke around the center of the MCV pivots into the southern MI. Southerly winds will gusty to 20-25 knots at times as this system crosses the region. For DTW...MVFR conditions will develop as shower coverage becomes more widespread by midday. There will be a small chance of thunder from mid afternoon to early evening. .DTW THRESHOLD PROBABILITIES... * High for ceilings 5000 feet or less after 14z. * Low for thunderstorms impacting the terminal this afternoon and evening...21z-01z or so. && .PREV DISCUSSION... Issued at 358 AM EDT Fri Jun 25 2021 DISCUSSION... Several rounds of showers and thunderstorms will occur over southern MI over the next week as a series of mid level waves, surface lows, fronts, and convectively induced MCVs advance through the region. Ridge building over the SE conus will only strengthen in the coming days blocking the positively tilted trough from advancing out of the northern Plains. This setup forces a baroclinic front to stall SW to NE across the Midwest and Great Lakes with deep layer southwesterly flow and strong moisture advection into the area just ahead of the front. There is high confidence that by the end of this weekend most of SE MI will see between 1 and 3 inches of rainfall, with potential for higher amounts depending on coverage/location of deeper convection and thunderstorm activity. WPC Excessive Rainfall Forecast currently has us in the Slight Risk area today so will need to keep an eye on training storms and speed of the MCV passing by later. In addition, SPC has a portion of the area in the Day 1 Marginal Risk for severe weather. With the speeds of the low level jet, damaging winds will be the main threat. There is also a low chance for an isolated tornado or two as the strong low level wind field creates favorable shear, especially if a storm can latch onto an outflow boundary or front. Could see a short lull in activity Friday night as the first wave exits east and the boundary get pushed southward. This looks to be short lived though as the next mid level wave is already rounding the base of the trough lifting toward the Midwest. This will pull the front back north as a warm front with CAMS showing several weak shortwaves ejecting out of the main flow across the area along the front. The main wave will then pass through central MI Saturday evening pulling a cold front through southern lower. Another uptick in the low level jet will accompany the wave leading to increasing shear. CAPE is still on the lower side owning largely to the moist adiabatic lapse rates, but could see 500 to 1000 J/kg which would be more than sufficient for strong to severe storms. Heavy rainfall will again be a big concern especially as most of the area could be saturated from Friday's activity. Flood headlines may be needed at some point this weekend. Sunday again holds potential for showers and storms but models may be shifting a bit northward with the main baroclinic zone which would steer the next wave more across northern MI. Could give a portion of SE MI a bit of a break although it could also just refocus the heaviest band of rain across the Saginaw Valley. A lot can happen between now and then with boundary placement so won't get too detailed with Sunday at this point. As much as the front wants to get forced northward further by the building high over the SE conus, GFS and ECMWF are showing a pair of strong northern stream troughs digging through central Canada through the week which would force the front back over the area keeping us in the corridor of moisture and showers. MARINE... Winds will remain marginally gusty today and Saturday as a low pressure system moves across the central Great Lakes along a frontal boundary. This will result in winds from the east over northern Lake Huron with more southeasterly flow to the south as system passes today. Unsettled weather expected through the weekend as a surge of subtropical moisture along this lingering frontal boundary results in multiple rounds of rainfall, at times heavy, and thunderstorms. Thunderstorms will have potential to produce gusty winds which would lead to localized hazardous boating conditions associated with any strong thunderstorm. HYDROLOGY... A frontal boundary will stall across the Great Lakes with a subtropical airmass lifting into the region. Very moist conditions will hold through at least the weekend. This environment combined with passing low pressure systems and upper-level disturbances will bring several rounds of on and off heavy rain showers in addition to periods of embedded thunderstorms. Shower and thunderstorms will be likely today with best chances occuring this afternoon and evening. While storm total accumulations will be highly dependent on thunderstorm activity and where the frontal boundary over northern lower michigan sets up, the first opportunity for widespread heavy shower and embedded thunderstorm activity will be this afternoon into the evening with the passage of the first low pressure system. Additional rain activity, heavy at times, will continue Saturday into Sunday following the passage of the low pressure system. There is extremely high confidence that rainfall totals will reach or exceed 1.5 inches across most portions of SE MI by Sunday morning, with possible totals ranging somewhere between 2-4 inches. Localized higher rainfall amounts expected with thunderstorm activity. Impacts include rises on area rivers with the potential for flooding in urban and low-lying areas. An isolated to scattered risk for flash flooding will exist over all of SE MI with this set- up, also highlighted in WPCs Excessive Rainfall Forecast. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && AVIATION.....DG DISCUSSION...DRK MARINE.......AA HYDROLOGY....DRK You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Jun 25, 4:37 AM EDT, 4 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 437 AM EDT Fri Jun 25 2021 MIZ047>049-053>055-060>063-068>070-075-076-082-083-260900- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 437 AM EDT Fri Jun 25 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight There is a marginal risk of severe weather today. Best chance will be generally along and south of a line from Flint to Port Huron. Wind gusts to 60 mph will be the main threat although an isolated tornado will also be possible. Storm motion will be northeast around 40 mph. Several rounds of showers and thunderstorms may lead to flooding concerns across the region. Please see the hydrology section of the forecast for details on rain and flooding potential. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Active period of weather continues Saturday and possibly into early next week, characterized by periods of heavy rainfall with some thunderstorm activity. The main threat for thunderstorm activity will be torrential rainfall and training, which could lead to localized flooding concerns. Additionally, there is a marginal risk for severe weather on Saturday, with isolated damaging wind gusts to 60 mph being the main concern. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-260900- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 437 AM EDT Fri Jun 25 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight There is a marginal risk of severe weather today. Best chance will be generally along and south of a line from Flint to Port Huron. Wind gusts to 50 knots will be the main threat although an isolated water spout will also be possible. Storm motion will be northeast around 35 knots. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Active period of weather continues Saturday and possibly into early next week, characterized by periods of heavy rainfall with some thunderstorm activity. There is a marginal risk for severe weather on Saturday, with isolated damaging wind gusts to 50 knots being the main concern. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. DRK
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 5:12 PM EDT | Special Weather Statement | DTX | Macomb, Oakland, Washtenaw, Wayne | 78 min |
| Jun 25, 5:46 PM EDT | Special Weather Statement | DTX | Lenawee, Monroe | 74 min |
| Jun 25, 5:52 PM EDT | Special Weather Statement | DTX | Macomb | 38 min |
| Jun 25, 6:24 PM EDT | Areal Flood Advisory | DTX | Macomb, Oakland, Washtenaw, Wayne | 3 hr |
| Jun 25, 6:33 PM EDT | Special Weather Statement | DTX | Macomb, Oakland, Washtenaw, Wayne | 87 min |
| Jun 25, 7:36 PM EDT | Special Marine Warning | DTX | 54 min | |
| Jun 25, 7:47 PM EDT | Special Weather Statement | DTX | Saint Clair | 73 min |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.